It depends when he is whiney and obsessive. Ritalin is only good for a maximum of 4 hours. If this is happening towards the end of this time, then this sounds like fairly normal adhd behavior. In that anxiety is a very normal co-occurance and he sounds pretty anxious. I think it is more likely that he is underdosed then overdosed, but really don't have enough info yet to tell. I would certainly talk to his doctor, but make sure you have charted when the obsessive behavior and the whiney stuff is going on.
This link gives more info on anxiety. http://www.additudemag.com/adhd/article/5231.html
And, this link might be able to give you some helpful non-medication tips for dealing with his behavior. http://www.additudemag.com/adhd/article/771.html
Hope this helps. Please feel free to ask if you need any more info.
If I were you I would slowly wean him of Ritalin and try a more natural approach he is obsessing and worrying over things he coUld have OCD?
Really need more information. How old is he? Was he whiney and tearful before going on Ritalin - or only afterward?
And anxiety is a very common co-disorder with ADHD. And he is certainly very anxious. Stim. medication can help, but it doesn't happen overnight.
There are just too many IFs here for me to go on without added information.
The only thing I can say with out knowing more, is that this is not normal for a normal child.